Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2007, 2:28 PM CDT for Bledsoe County, Hamilton County, Rhea County, Tennessee. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 2:28 PM CDT (19:28 UTC)
- Expired
- Jul 25, 2007, 3:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Bledsoe County, TN, Hamilton County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:00 PM CDT | TSTM WND DMG | Dayton, TN | TREES DOWN ACROSS SOUTH HALF OF COUNTY. REPORTED BY SHERIFFS OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 251928 SVRMRX TNC007-065-143-252030- /O.NEW.KMRX.SV.W.0142.070725T1928Z-070725T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 228 PM CDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF PIKEVILLE... HAMILTON COUNTY IN EAST TENNESSEE... RHEA COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF DAYTON... * UNTIL 330 PM CDT(430 PM EDT) * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF DAYTON...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DAYTON BY 430 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3564 8531 3554 8540 3531 8515 3552 8489 $$ DH
1 follow-up statement
000 WWUS54 KMRX 251956 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 356 PM EDT WED JUL 25 2007 TNC007-065-143-252030- /O.CON.KMRX.SV.W.0142.000000T0000Z-070725T2030Z/ RHEA TN-BLEDSOE TN-HAMILTON TN- 256 PM CDT WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT(430 PM EDT) FOR NORTH CENTRAL HAMILTON...SOUTHWESTERN BLEDSOE AND SOUTHWESTERN RHEA COUNTIES... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAYSVILLE...OR ABOUT 6 MILES WEST OF DAYTON...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRAYSVILLE BY 415 PM EDT... DAYTON BY 425 PM EDT... SALE CREEK BY 430 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN IS ALSO LIKELY. WATCH FOR PONDING ON ROADS. LAT...LON 3564 8531 3554 8540 3531 8515 3552 8489 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:18 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 25, 2:18 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 318 PM EDT WED JUL 25 2007 .SHORT TERM...(TONIGHT THROUGH FRIDAY)...UPPER LOW TO OUR NORTH... SURFACE TROUGH FROM SRN MIDDLE TN INTO NE TN...AND A FEW BREAKS OF SUNSHINE...HAVE CAUSED WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A FEW STORMS HAVE PULSED JUST UP TO SEVERE LEVELS...WITH VERY HEAVY RAINFALL ALSO NOTED IN A FEW COUNTIES (SCOTT/CAMPBELL TN). MAX TEMPS GENERALLY HELD DOWN THIS AFTERNOON DUE TO CLOUDS AND RAIN. POP AND WEATHER GRIDS ADJUSTED TO CURRENT RADARS AND A SHORT TERM FORECAST INTO THIS EVENING. OTHERWISE...KEPT AT LEAST SOME CHANCE POPS ALL AREAS OVERNIGHT. FAVORED A BLEND OF MOS FOR MINS TONIGHT. ON THURSDAY...UPPER LOW IS STILL VERY MUCH NEARBY AND UNSTABLE AGAIN ...SO FAVORED GOING WITH LOWER END OF LIKELY MOST AREAS ON POPS BY THE AFTERNOON HOURS. WENT CLOSER TO MOS POPS AND MAX TEMPS ACROSS SRN MOST AREAS...WHICH ARE FURTHER AWAY FROM THE UPPER LOW. FOR THURSDAY NIGHT AND FRIDAY...CONVECTION SHOULD BE MORE DIURNAL IN NATURE...BUT CANT RULE OUT ISOLATED CONVECTION JUST ABOUT ANYTIME. PREVIOUS POP AND WEATHER GRIDS WERE REASONABLE WITH SLIGHT ADJUSTMENTS. AGAIN...FAVORED WARMER MOS MAX TEMPS FOR SRN AREAS...AND A MOS BLEND FOR MIN TEMPS. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...MODELS BRING FRONT INTO AREA FRIDAY NIGHT AND SATURDAY. WILL KEEP CHANCE POPS FOR BOTH PERIODS WITH THE BEST CHANCES IN THE NORTH WHERE THE BEST MOISTURE AND LIFT IS EXPECTED. UPPER LOW LINGERS ON SUNDAY. WILL KEEP CHANCE POPS GOING FOR SUNDAY WITH THE BEST CHANCES IN OUR EASTERN ZONES. UPPER LOW STILL LINGERING TO THE EAST ON MONDAY THROUGH WEDNESDAY...WILL KEEP ONLY LOW POPS FOR THE MOUNTAINS WHERE THE BEST MOISTURE IS AVAILABLE. STAYED NEAR MOS/HPC FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 86 69 90 69 / 30 50 40 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 84 67 87 67 / 40 60 40 40 30 OAK RIDGE, TN 66 85 66 88 67 / 40 60 40 40 30 TRI CITIES AIRPORT, TN 62 81 63 84 63 / 50 60 40 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/GH
Hazardous weather outlook, Jul 25, 6:00 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 700 AM EDT WED JUL 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 700 AM EDT WED JUL 25 2007 /600 AM CDT WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED. SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:32 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 43 min |
| Jul 25, 2:00 PM CDT | Severe Thunderstorm Warning | MRX | Jefferson | 60 min |
| Jul 25, 2:37 PM CDT | Severe Thunderstorm Warning | MRX | Cocke | 53 min |
| Jul 25, 2:51 PM CDT | Severe Thunderstorm Warning | MRX | Sequatchie | 54 min |
| Jul 25, 3:31 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 59 min |
| Jul 25, 3:45 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 60 min |
| Jul 25, 3:48 PM CDT | Severe Thunderstorm Warning | MRX | Bradley | 57 min |
| Jul 25, 4:19 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 56 min |
| Jul 25, 5:22 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.